MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828804PL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas plus valve was implanted on (b)(6) 2024 4 due to hydrocephalus.The patient returned and a new valve was implanted.Surgeon suspects the valve was defective.No additional information available.
 
Additional Manufacturer Narrative
Updated fields: b3, d4, d9, e1, g3, g6, h2, h3, h4, h6, h10, h11.The certas valve (id 828804pl) was returned for evaluation.Device history record (dhr) ¿ product code 82-8804pl with lot 7354876, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 1.The valve was visually inspected; a needle hole in the needle chamber was noted.The valve passed the test for programming, occlusion.Reflux, and siphon guard.The valve was leak tested; only leaked from the needle hole in the needle chamber.The valve was then pressure tested; the valve failed the test.The valve was dismantled and was examined under microscope at appropriate magnification: biological debris was noted the ruby ball.Root cause analysis - the root cause for the issue reported by the customer is due to biological debris and protein build up found on the ruby ball.This debris is stopping the ruby ball from being seated correctly.Additional information received (medwatch report (b)(4)): date of event: (b)(6) 2024.Explantation date: (b)(6) 2024.Initial reporter (b)(6).Phone (b)(6).Email (b)(6).Contact name (b)(6).Phone (b)(6).Report sent to manufacturer: june 2024.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19590014
Report Number3013886523-2024-00178
Device Sequence Number14329046
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public(01)10381780521174(17)281231(10)7354876
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828804PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown